Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 275, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 21, 2007, 3:29 PM EDT for Stokes County, North Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2007, 3:29 PM EDT (19:29 UTC)
- Expired
- Aug 21, 2007, 4:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Stokes County, NC
The radar
The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:28 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 21, 3:28 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 328 PM EDT TUE AUG 21 2007 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL CONTINUE TO MEANDER ACROSS PARTS OF THE AREA THROUGH THURSDAY. THE FRONT WILL BE THE FOCUS FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNRDERSTORMS. STRONG HIGH PRESSURE SHOULD BUILD BACK IN FROM THE SOUTHWEST BY WEEKS END KEEPING HOT AND HUMID WEATHER GOING INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SHOWERS AND TSTMS WIDESPREAD AHEAD OF LEFTOVERS FROM ERIN. STRONG MID LEVEL WINDS MIXING DOWN WITH HEAVIER CELLS AND PRODUCING WIND DAMAGE. SEVERE THUNDERSTORM WATCH 629 IN EFFECT FOR MOST OF THE AREA UNTIL 9PM. ONCE ACTIVITY DISSIPATES THIS EVENING...EXPECT WINDS TO TAME DOWN WITH LOW STRATUS LIKELY TO FORM AGAIN ALONG AND EAST OF THE BLUE RIDGE FOR THE LATE NIGHT. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... SHORT WAVE MOVING OVHD TUESDAY EVENING WILL ALLOW SHALLOW WEDGE OF SLIGHTLY COOLER MOIST AIR TO BACKDOOR INTO THE AREA FOR WEDNESDAY AND WEDNESDAY NIGHT. LOW STRATUS WILL LIKELY FORM AND PERSIST...ESP NORTHERN AND EASTERN CWA. SOUTHERN AND WESTERN CWA MAY ESCAPE THE WEDGE OF COOLER MOIST AIR...THUS MAINTAINED WARMER TEMPS THERE. WITH FRONTAL BOUNDARY IN THE AREA...AFTERNOON HEATING MAY IGNITE A FEW THUNDERSTORMS...MOST OF WHICH SHOULD DISSIPATE AFTER SUNSET. && .LONG TERM /THURSDAY THROUGH MONDAY/... FRONTAL BOUNDARY WILL GRADUALLY DISSIPATE THURSDAY AS UPPER RIDGE BUILDS BACK ACROSS THE AREA FOR FRIDAY AND SATURDAY. TEMP FCST A LITTLE TRICKY THURSDAY AS REMNANTS OF BOUNDARY MAY ONCE AGAIN RESULT IN SLIGHTLY COOLER TEMPS EAST. BY FRIDAY...FLOW ALOFT BECOMES WESTERLY WITH RETURN OF HEAT FOR THE ENTIRE CWA. THE SOUTHEASTERN U.S. RIDGE REMAINS DOMINANT THROUGH THE MIDDLE OF NEXT WEEK. BEYOND THAT (240 HRS OUT) THE GFS HINTS AT UPPER RIDGE AMPLIFYING OVER THE WRN CONUS WITH TROF SETTLING OVER THE EAST. IF THIS VERIFIES...COLD FRONT WILL BRING CHANGE IN TEMPS TOWARD THE END OF NEXT WEEK. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SCT SHRA/TSRA LIKELY THROUGH SUNSET...THEN DIMINISHING. STRONG WINDS LIKELY IN THE VCNTY OF THESE STORMS. SHALLOW BOUNDARY OF COOL MOIST AIR WILL DEVELOP IN THE WAKE OF THIS EVENINGS TSTMS...THIS MAY RESULT IN LAYER OF STRATUS ALONG AND EAST OF THE BLUE RIDGE WHICH MAY PERSIST INTO THE DAY WEDNESDAY. A LULL IN THE HEAT WILL OCCUR WEDNESDAY AND THURSDAY. LOW CIGS MAY DEVELOP ALONG AND EAST OF THE BLUE RIDGE AGAIN WEDNESDAY NIGHT. RETURN OF HEAT AND MOSTLY SUNNY CONDITIONS ARE ANTICIPATED FRIDAY AFTERNOON AND THROUGH THE WEEKEND. THREAT FOR AFTN/EVE SHRA/TSRA EXIST EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. && .CLIMATE... ROANOKE...BLUEFIELD...AND BLACKSBURG ALREADY AHEAD OF A PACE TO BREAK MONTHLY AVERAGE AUGUST HEAT RECORDS LOOKING AT DATA THROUGH AUGUST 20. ROANOKE OVER 2 DEGREES AHEAD OF THE PREVIOUS RECORD PACE FOR THE FIRST 20 DAYS BACK IN THE DROUGHT YEAR OF 1988. THE NEXT 7 DAYS WILL DO NOTHING BUT PAD THOSE NUMBERS. DANVILLE ON PACE FOR 2ND HIGHEST...WHILE LYNCHBURG WITH A LONGER PERIOD OF RECORD AND SOMEWHAT LESS EXTREME HEAT IS NOT IN THE TOP 10 YET. RAINFALL NUMBERS ARE NOT MUCH BETTER AND SEVERAL STATIONS COULD STILL SET ALL-TIME DRIEST AUGUST...BLACKSBURG HAS ONLY 0.12 INCHES THIS MONTH. WITH THE HEAT/DRY COMBINATION THE DROUGHT CONDITIONS ARE LIKELY TO WORSEN ACROSS THE AREA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...JS/PM SHORT TERM...PM LONG TERM...PM AVIATION...PM CLIMATE...PC
Hazardous weather outlook, Aug 21, 2:26 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 226 PM EDT TUE AUG 21 2007 NCZ001-002-018-VAZ013>020-022>024-032>035-045>047-059-221830- ASHE-ALLEGHANY NC-WATAUGA-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- 226 PM EDT TUE AUG 21 2007 ...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD YIELD DAMAGING WINDS IN A FEW AREAS. ISOLATED LARGE HAIL IS ALSO POSSIBLE BUT THE MAIN THREAT WILL BE SEVERE STRAIGHT-LINE WINDS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>012-WVZ042>045-221830- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-MERCER-SUMMERS-MONROE-GREENBRIER- 226 PM EDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD YIELD DAMAGING WINDS IN A FEW AREAS. ISOLATED LARGE HAIL IS ALSO POSSIBLE BUT THE MAIN THREAT WILL BE SEVERE STRAIGHT-LINE WINDS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ043-044-058-221830- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA- HALIFAX- 226 PM EDT TUE AUG 21 2007 ...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD YIELD DAMAGING WINDS IN A FEW AREAS. ISOLATED LARGE HAIL IS ALSO POSSIBLE BUT THE MAIN THREAT WILL BE SEVERE STRAIGHT-LINE WINDS THROUGH EARLY EVENING. ALSO..THERE IS AN INCREASED FIRE DANGER ACROSS NORTH CAROLINA AND SOUTHERN VIRGINIA THIS AFTERNOON AND EVENING. THE COMBINATION OF HOT TEMPERATURES AND DRY CONDITIONS WILL RESULT IN AN ELEVATED FIRE DANGER THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 21, 2:53 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 2 N BYLLESBY 36.81N 80.93W
08/21/2007 E0.88 INCH CARROLL VA UNKNOWN
REPORTED AT BUCK DAM.
&&
PCLocal storm report, Aug 21, 3:04 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 E VINTON 37.27N 79.87W
08/21/2007 ROANOKE VA STORM CHASER
TREES DOWN ON BLUE RIDGE PARKWAY
&&
PCSpecial weather statement, Aug 21, 3:07 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 307 PM EDT TUE AUG 21 2007 NCZ001-002-018-212000- WATAUGA NC-ALLEGHANY NC-ASHE NC- 307 PM EDT TUE AUG 21 2007 AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF LAUREL SPGS TO 5 MILES NORTHWEST OF BEECH MOUNTAIN...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...SPARTA... ROMINGER AT 315 PM EDT...VALLE CRUCIS...SUGAR GROVE AT 320 PM EDT... GLADE VALLEY...LOVILL AT 325 PM EDT...TODD...GLENDALE SPRINGS AT 330 PM EDT...SANDS...FLEETWOOD AT 335 PM EDT... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM...AS WELL AS FREQUENT LIGHTNING. REMAIN INDOORS IF POSSIBLE UNTIL THE STORMS PASS... AND LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. SK
Local storm report, Aug 21, 3:17 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND GST 7 NW RADFORD 37.20N 80.66W
08/21/2007 E60 MPH PULASKI VA PUBLIC
&&
PCLocal storm report, Aug 21, 3:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG MOUNTAIN LAKE 37.35N 80.55W
08/21/2007 GILES VA PUBLIC
TREE DOWN OVER ROUTE 613
&&
PCLocal storm report, Aug 21, 3:29 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG BEDFORD CITY 37.34N 79.52W
08/21/2007 CITY OF BEDFORD VA PUBLIC
LARGE TREES DOWN.
&&
PCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:34 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski | 56 min |
| Aug 21, 1:59 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Wythe | 61 min |
| Aug 21, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 23 min |
| Aug 21, 2:27 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 63 min |
| Aug 21, 2:29 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Pulaski | 61 min |
| Aug 21, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 54 min |
| Aug 21, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 54 min |
| Aug 21, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 56 min |
| Aug 21, 3:26 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, City of Lynchburg | 49 min |
| Aug 21, 3:36 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 54 min |
| Aug 21, 3:48 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 57 min |
| Aug 21, 4:03 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 72 min |
| Aug 21, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte | 60 min |
| Aug 21, 5:10 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.